Variational optimisation by the solution of a series of Hamilton-Jacobi equations

Prasana K. Venkatesh, Linda R. Petzold, Robert W. Carr, Morrel H. Cohen, Anthony M. Dean

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We present a unified scheme which, by combining backward differentiation formulae and variational optimisation theory, significantly extends the scope of both concepts and their application to optimisation problems wherein the constituent dynamics consist of widely disparate scales. Our approach is based on the time-integration of a series of matrix Riccati expressions which satisfy a Hamilton-Jacobi equation.

Original languageEnglish (US)
Pages (from-to)15-25
Number of pages11
JournalPhysica D: Nonlinear Phenomena
Volume154
Issue number1-2
DOIs
StatePublished - Jun 1 2001
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Keywords

  • Hamilton-Jacobi equation
  • Optimisation problem
  • Time-integration
  • Variational optimisation theory

Fingerprint Dive into the research topics of 'Variational optimisation by the solution of a series of Hamilton-Jacobi equations'. Together they form a unique fingerprint.

Cite this